Publications by authors named "Huangxi Fu"

1 Publications

  • Page 1 of 1

Bisdemethoxycurcumin alleviates vandetanib-induced cutaneous toxicity in vivo and in vitro through autophagy activation.

Biomed Pharmacother 2021 Dec 12;144:112297. Epub 2021 Oct 12.

Center for Drug Safety Evaluation and Research of Zhejiang University, College of Pharmaceutical Sciences, Zhejiang University, Hangzhou 310058, Zhejiang, PR China; Hangzhou Institute of Innovative Medicine, College of Pharmaceutical Sciences, Zhejiang University, Hangzhou 310058, PR China. Electronic address:

High incidence of cutaneous toxicity ranging from 29.2% to 71.2% has been reported during clinical use of vandetanib, which is a multi-target kinase inhibitor indicated for the treatment of unresectable medullary thyroid carcinoma. The cutaneous toxicity of vandetanib has limited its clinical benefits, but the underlying mechanisms and protective strategies are not well studied. Hence, we firstly established an in vivo model by continuously administrating vandetanib at 55 mg/kg/day to C57BL/6 for 21 days and verified that vandetanib could induce skin rash in vivo, which was consistent with the clinical study. We further cultured HaCaT and NHEK cells, the immortalized or primary human keratinocyte line, and investigated vandetanib (0-10 μM, 0-24 h)-caused alteration in cellular survival and death processes. The western blot showed that the expression level of apoptotic-related protein, c-PARP, c-Caspase 3 and Bax were increased, while the anti-apoptotic protein Bcl2 and MCL1 level were decreased. Meanwhile, vandetanib downregulated mitochondrial membrane potential which in turn caused the release of Cytochrome C, excessive production of reactive oxygen species and DNA damage. Furthermore, we found that 5 μM bisdemethoxycurcumin partially rescued vandetanib-induced mitochondria pathway-dependent keratinocyte apoptosis via activation of autophagy in vivo and in vitro, thereby ameliorated cutaneous toxicity. Conclusively, our study revealed the mechanisms of vandetanib-induced apoptosis in keratinocytes during the occurrence of cutaneous toxicity, and suggested bisdemethoxycurcumin as a potential protective drug. This work provided a potentially promising therapeutic strategy for the treatment of vandetanib-induced cutaneous toxicity.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1016/j.biopha.2021.112297DOI Listing
December 2021
-->